Alert archive / Missouri / Tornado Warnings in 1996
Tornado Warning 41, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jul 14, 1996, 1:15 PM CDT for Scott County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 1996, 1:15 PM CDT (18:15 UTC)
- Expired
- Jul 14, 1996, 1:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Scott County, MO
The radar
The Paducah radar (KPAH), 71 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.3 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1615 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 141816 TORPAH MOC201-141845- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT SUN JUL 14 1996 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 145 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSOURI ...SCOTT COUNTY SCOTT COUNTY SHERIFF AND MISSOURI STATE POLICE REPORTED AND A POSSIBLE TORNADO...NEAR TANNER MISSOURI. IT IS MOVING NORTHEAST AT 20 MPH AND WILL MOVE THROUGH BLODGETT BY BY 115 PM AND NEAR LUSK BY 135 PM. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS. GL &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jul 14, 9:30 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 14, 9:30 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 930 AM CDT SUN JUL 14 1996 LOOKING AT RADAR/SATL LOOPS AND QUICK LOOK AT NEW 12Z ETA GOING FCSTS APPEAR IN PRETTY GOOD SHAPE. WILL MAKE A FEW SUGGESTIONS...FOR SEMO WOULD LIKE TO SEE P02 ZONE GROUPED WITH CGI ZONE. AREA OF SHWRS HAS MOVD NORTH AND 88D SHOWING WDLY SCT TSTMS MOVG INTO AREA. FOR WKY... THINK THERE MAY NEED TO BE MENTION OF PCPN CHC SOONER THAN LATE AFTN AS THERE HAVE BEEN A FEW CELLS IN VCNTY ALREADY. THINK TEMPS WILL FAVOR FAN NOS WITH CLOUDS. AREA HIGH LOW POP SWIN/SIL MID 80S MID 60S 67 WKY MD-UP 80S MID 60S 67 SEMO LO-MD 80S MID 60S 66 SDB
In the hours before
Special weather statement, Jul 14, 11:22 AM CDT, 1 hour 53 minutes before
KYZ001>022-ILZ075>078-080>094-INZ081-082-085>088-MOZ076-086-087- 100-107>112-114-072100- THUNDERSTORM OUTLOOK...VALID TIL 7 AM MONDAY NATIONAL WEATHER SERVICE PADUCAH KY 1115 AM CDT SUN JUL 14 1996 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... A COLD FRONT AND RELATIVELY STRONG UPPER LEVEL DISTURBANCE IS MOVING TOWARDS THE REGION TODAY AND WILL PASS THE AREA THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY AS THIS SYSTEM PASSES...DEVELOPING THIS MORNING OVER SOUTHEAST MISSOURI AND SPREADING INTO WEST KENTUCKY ...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA BY THE AFTERNOON. INSTABILITY IS MODERATE AND SIGNIFICANT AMOUNTS OF MOISTURE ARE NOW PRESENT THROUGHOUT THE ATMOSPHERE. WIND SHEAR IS WEAK WITH THIS SYSTEM AND THE THREAT OF TORNADOES WILL BE MINIMAL. EVEN STRONG DAMAGING STRAIGHT LINE WINDS ARE NOT LIKELY...HOWEVER SOME OF THE STORMS COULD PRODUCE LOCALIZED DOWNBURSTS LATER TODAY AND SOME HAIL. HEAVY RAINS MAY BE THE GREATEST THREAT. . IT APPEARS THE BEST LOCATION FOR POSSIBLE SEVERE STORMS WILL BE OVER WEST KENTUCKY...PARTS OF SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA LATER THIS AFTERNOON AND EVENING. PARTIAL SUNSHINE WILL ALLOW TEMPERATURES IN THESE AREAS TO REACH WELL INTO THE 80S MAKING THE ATMOSPHERE A BIT MORE UNSTABLE. THE STORMS WILL BE MOVING NORTHEAST AT 25 TO 30 MPH AS THE ENTIRE SYSTEM MOVES EASTWARD. SPOTTER ACTIVATION IS POSSIBLE IN SOME AREAS THIS AFTERNOON. SDB
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:27 PM CDT | Tornado Warning | PAH | New Madrid | 33 min |
Nearby
Tornado Warnings in Missouri, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.